MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 3MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 3MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number GLX120304
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section d2b ¿ procode: krd/hcg.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
As reported by the field, during a coil embolization of internal carotid-posterior communicating artery, after an exselsior sl10 microcatheter (mc) was approached, a galaxy g3 xsft 3mm x 4cm coil (glx120304, 30663166) was inserted.There was a resistance inside the microcatheter and the galaxy g3 coil was re-sheathed for size change.After another coil was placed, the galaxy g3 coil (30663166) was inserted again, but the wire could not be advanced and the galaxy g3 coil was even not able to be re-sheathed.Both the galaxy g3 coil and the microcatheter were pulled from the patient¿s body together.The procedure was successfully completed using another coil.The devices were used according to the instructions for use (ifu).There was no impact to the patient.A continuous flush was done.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Section b5: additional event information received on 24-sep-2024 indicated that the introducer was flushed until liquid was visible at the distal end of the slit in the clear tub.The tip of the introducer was firmly installed into the hub of the microcatheter and locked with the rhv during coil advancement.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Complaint conclusion: as reported by the field, during a coil embolization of internal carotid-posterior communicating artery, after an exselsior sl10 microcatheter (mc) was approached, a galaxy g3 xsft 3mm x 4cm coil (glx120304, 30663166) was inserted.There was a resistance inside the microcatheter and the galaxy g3 coil was re-sheathed for size change.After another coil was placed, the galaxy g3 coil (30663166) was inserted again, but the wire could not be advanced and the galaxy g3 coil was even not able to be re-sheathed.Both the galaxy g3 coil and the microcatheter were pulled from the patient¿s body together.The procedure was successfully completed using another coil.The devices were used according to the instructions for use (ifu).There was no impact to the patient.A continuous flush was done.Additional event information received on 24-sep-2024 indicated that the introducer was flushed until liquid was visible at the distal end of the slit in the clear tub.The tip of the introducer was firmly installed into the hub of the microcatheter and locked with the rhv during coil advancement.The device was discarded; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device 30663166 number, and no non-conformances related to the malfunction were identified.Per the galaxy g3 instructions for use (ifu): if unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.If the microcoil system becomes immobile in the infusion microcatheter, apply a gentle push-pull motion to free it.If unsuccessful, remove both microcatheter and microcoil system together as a unit and replace with new devices.With the information provided and without the return of the associated devices, it is not possible to determine the root cause of the event.However, the event may have been related to a combination of multiple factors experienced in the clinical setting rather than the design or manufacture of the device.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
GALAXY G3 XSFT 3MM X 4CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key20237201
Report Number3008114965-2024-00915
Device Sequence Number12802657
Product Code KRD
UDI-Device Identifier10886704077688
UDI-Public(01)10886704077688(17)240831(10)30663166
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Catalogue NumberGLX120304
Device Lot Number30663166
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2024
Supplement Date Received by Manufacturer09/24/2024
10/23/2024
Initial Report FDA Received Date09/17/2024
Supplement Report FDA Received Date09/25/2024
10/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR® SL-10® MICROCATHETER (STRYKER)
Patient SexUnknown